Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 116, NWS Milwaukee, WI

July 17, 2006Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2006, 11:04 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2006, 11:04 PM CDT (04:04 UTC)
Expired
Jul 18, 2006, 12:00 AM CDT
In force
56 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 11:15 PM CDTTSTM WND DMG8 S Elkhorn, WILOTS OF TREES DOWN ACROSS MAINLY THE SOUTH PART OF THE COUNTY. REPORTS STARTED AT 1030 PM AND CONTINUED THROUGH MIDNIGHT.
Jul 17, 11:15 PM CDTTSTM WND DMGKenosha, WILOTS OF TREES DOWN ACROSS THE COUNTY. FIRST REPORTS STARTED COMING IN AT 1045 PM.
Jul 17, 11:40 PM CDTTSTM WND DMGKenosha, WILOTS OF TREES DOWN ACROSS THE COUNTY.
Jul 17, 11:50 PM CDTTSTM WND DMGRacine, WIFEW TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 180404
SVRMKX
WIC059-101-127-180500-
/O.NEW.KMKX.SV.W.0116.060718T0404Z-060718T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1104 PM CDT MON JUL 17 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL MIDNIGHT CDT

* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DELAVAN LAKE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIAMS BAY AND COMO BY 1110 PM CDT...
  LAKE GENEVA BY 1115 PM CDT...
  POWERS LAKE...PELL LAKE...GENOA CITY AND BOHNERS LAKE BY 1125 PM
  CDT...
  TWIN LAKES BY 1130 PM CDT...
  SILVER LAKE BY 1135 PM CDT...
  CAMP LAKE BY 1140 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4266 8876 4250 8877 4249 8779 4284 8777

$$

CRAVEN
3 follow-up statements
000 
WWUS53 KMKX 180418
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1116 PM CDT MON JUL 17 2006

WIC059-101-127-180500-
/O.CON.KMKX.SV.W.0116.000000T0000Z-060718T0500Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
1116 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM AROUND WALWORTH AND DARIEN 
IN SOUTHERN WALWORTH COUNTY...EAST TO AROUND STURTEVANT IN SOUTHEAST 
RACINE COUNTY...MOVING SOUTHEAST AT 25 MPH. ONE OF THE STRONGEST
THUNDERSTORMS WAS NEAR LAKE GENEVA.

*SEVERE THUNDERSTORMS WILL BE NEAR...
  SALEM...UNION GROVE AND PADDOCK LAKE BY 1125 PM CDT...
  BRISTOL BY 1130 PM CDT...
  7 MILES SOUTHWEST OF FRANKSVILLE BY 1135 PM CDT...
  STURTEVANT BY 1140 PM CDT...
  ELMWOOD PARK AND 7 MILES SOUTHWEST OF RACINE BY 1145 PM CDT...
  PLEASANT PRAIRIE AND KENOSHA BY 1150 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4266 8876 4250 8877 4249 8779 4284 8777

$$

MBK
000 
WWUS53 KMKX 180449
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1148 PM CDT MON JUL 17 2006

WIC059-101-127-180500-
/O.CON.KMKX.SV.W.0116.000000T0000Z-060718T0500Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
1148 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR KENOSHA...SOUTHERN RACINE AND EAST CENTRAL WALWORTH COUNTIES...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR STURTEVANT...MOVING EAST AT 35 MPH.

RADAR INDICATED AN AREA OF 60 MPH WINDS JUST NORTH OF THE KENOSHA 
AIRPORT HEADING TOWARD THE CITY OF KENOSHA AT THIS TIME. WIND DAMAGE 
HAS ALREADY BEEN REPORTED WITH THIS STORM IN THE PAST 30 MINUTES IN 
WALWORTH AND KENOSHA COUNTIES.  

*THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENOSHA...ELMWOOD PARK...7 MILES SOUTH OF RACINE AND 7 MILES NORTH
  OF PLEASANT PRAIRIE BY 1155 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4267 8847 4250 8830 4249 8779 4275 8777

$$

CRAVEN
000 
WWUS53 KMKX 180458
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1158 PM CDT MON JUL 17 2006

WIC059-101-127-180508-
/O.EXP.KMKX.SV.W.0116.000000T0000Z-060718T0500Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
1158 PM CDT MON JUL 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA...SOUTHERN RACINE AND
EAST CENTRAL WALWORTH COUNTIES EXPIRES AT MIDNIGHT CDT...

THE STORMS HAVE WEAKENED AND ARE MOVING EAST OF THE AREA. 

LAT...LON 4267 8847 4250 8830 4249 8779 4275 8777

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON JUL 17 2006

.DISCUSSION...FCST FOCUS IS ON HANDLING POPS TONIGHT THROUGH
SATURDAY EVENING.

VERY COMPLICATED WX PATTERN THE NEXT 36HRS WITH 3 DISTINCT FEATURES
PLAYING PARTS IN THE SCENARIO TONIGHT THROUGH SATURDAY NIGHT.  H5
S/W WITH A SIGNIFICANT THERMODYNAMIC CONTRIBUTION ASSOC WITH H8
BAROCLINIC ZONE TO THE SOUTH IS GENERATING LARGE AREA OF SHOWERS FM
SRN WI BACK SOUTHWEST INTO IL/IA.  THEN THERE IS THE ROGUE MCV
DROPPING OUT OF SE SDKTA ERLY THIS AFTN...WITH A PRONOUNCED
CIRCULATION SEEN IN THE RADAR LOOP.  THIS FEATURE HAS A MIND OF IT/S
OWN AND NOT HANDLED BY THE MODELS AT ALL. THIS IS A LONG LIVED
COMPLEX FROM LAST NIGHT. WV IMAGERY SUGGESTS IT IS TURNING
EASTERLY...BUT NOT ENTIRLY SURE THIS WILL SURVIVE INTO THE EVENING...
ESPECIALLY AS IT PUSHES INTO AIR ALREADY MASSSAGED BY THE RAINFALL
DOWNSTREAM TODAY.  THE THIRD ELEMENT IS THE NEXT H5 S/W PUSHING EAST
OUT OF THE NRN ROCKIES AND PROGD TO TRACK OVR LK SUPR AND NRN WI ON
SAT.  THE SCENARIO HAS BEEN THAT THE 1ST AND 3RD FEATURES WOULD
INTERACT WITH TIME...PRODUCING AN INVERTED SFC TROF OVER THE AREA BY
SATURDAY. SURFACE CYCLOGENESIS ASSOCIATED WITH THE DYNAMICS ALONG THE
SRN H8 BAROCLINIC ZONE WOULD OCCUR TONIGHT...WITH AN INVERTED TROF
DEVELOPING TO THE NW FM THE SFC LOW ASSOCIATED WITH THE ARRIVAL OF
THE H5 S/W TO THE NORTH.

THIS FIRST BATCH OF PRECIP SHOULD MOSTLY MOVE THROUGH BY EARLY THIS
EVENING. SOME ENHANCEMENT OCCURING ON LEADING EDGE OF PRECIP
SURGE INTO MIDDLE OF CWA...BUT PROFILERS AND MORNING RAOB DATA SHOW
THE LLV JET TURNING WESTERLY TO THE SOUTH WITH LITTLE SUPPORT FOR
PROLONGED LIFT THIS FAR NORTH OF THE BAROCLINIC ZONE. WOULD LIKE TO
DIMINISH PRECIP TO A SLIGHT CHANCE AFTER MIDNIGHT...THROUGH SATURDAY
MORNING AS AREA IS BETWEEN SYSTEMS DURING THIS TIME. AS UPR S/W TO
THE NORTH CLIPS THE AREA ON SATURDAY ACCOMPANIED BY INVERTED SFC
TROF...LINGERING MOISTURE AND AFTN HEATING SHOULD SUPPORT ENOUGH
INSTABILITY TO JUSTIFY THE SHOWERS AND ISOLD STORMS SATURDAY AFTN AND
EVENING.

THEN HIGH PRESSURE BUILDS IN FOR SUNDAY AND MONDAY...WITH THE NEXT
CHANCE FOR RAIN ON LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF
CANADIAN FRONT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DAVIS
Hazardous weather outlook, Jul 17, 10:10 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1010 PM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL END SHORTLY AFTER MIDNIGHT ACROSS FAR
SOUTHERN WISCONSIN.  THERE IS STILL A CHANCE THAT ONE OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF A
LINE FROM REEDSBURG TO MILWAUKEE. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED TONIGHT.

LMZ643>646-665-180945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1010 PM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DIMINISH SHORTLY AFTER MIDNIGHT ACROSS
THE NEARSHORE WATERS.  THERE IS STILL A CHANCE THAT ONE OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH WIND GUSTS EXCEEDING 35 KNOTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF
NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

MBK

In the hours before

Special weather statement, Jul 17, 8:30 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180200-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
830 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 830 PM...SCATTERED STRONG STORMS WERE LOCATED FROM THE BEAVER DAM
TO CAMPBELLSPORT TO SOUTH OF SHEBOYGAN. THESE STORMS WERE MOVING
EAST-SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER
CENTRAL WISCONSIN.

PORTIONS OF COLUMBIA...DODGE...FOND DU LAC...SHEBOYGAN...SAUK...
WASHINGTON...AND OZAUKEE COUNTIES WILL EXPERIENCE SOME THUNDERSTORM
ACTIVITY BETWEEN 830 PM AND 930 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD
FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF
THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE.

LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH
ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON
ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL
10 PM OR THEREAFTER.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

KAPELA
Special weather statement, Jul 17, 8:35 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
835 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180200-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
835 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 835 PM...SCATTERED STRONG STORMS WERE LOCATED FROM THE BEAVER DAM
TO CAMPBELLSPORT TO SOUTH OF SHEBOYGAN. THESE STORMS WERE MOVING
EAST-SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER
CENTRAL WISCONSIN.

OTHER STORMS WERE POPPING UP IN LAFAYETTE AND GRANT COUNTIES.

PORTIONS OF COLUMBIA...DODGE...FOND DU LAC...SHEBOYGAN...SAUK...
WASHINGTON...OZAUKEE...LAFAYETTE...AND GREEN COUNTIES WILL EXPERIENCE
SOME THUNDERSTORM ACTIVITY BETWEEN 830 PM AND 930 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD
FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF
THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE.

LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH
ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON
ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL
10 PM OR THEREAFTER.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

KAPELA
Special weather statement, Jul 17, 9:07 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180315-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
907 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 905 PM...SEVERE STORMS WERE DEVELOPING IN SOUTHERN LAFAYETTE
COUNTY. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT AROUND
35 MPH AND WILL MOVE INTO SOUTHWESTERN GREEN COUNTY AROUND 915 PM.

OTHER SCATTERED STRONG STORMS WERE LOCATED FROM THE HARTFORD
AREA...TO KEWASKUM TO PORT WASHINGTON. THESE STORMS WERE MOVING EAST-
SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER
CENTRAL WISCONSIN.

PORTIONS OF DODGE...WASHINGTON...OZAUKEE...LAFAYETTE...AND GREEN
COUNTIES WILL EXPERIENCE SOME THUNDERSTORM ACTIVITY BETWEEN 900 PM
AND 100 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD
FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF
THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE.

LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH
ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON
ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL
10 PM OR THEREAFTER.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

DRH
Local storm report, Jul 17, 9:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             1 E SOUTH WAYNE         42.57N 89.86W
07/17/2006  M0.50 INCH       LAFAYETTE          WI   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Jul 17, 9:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     BROWNTOWN               42.58N 89.79W
07/17/2006                   GREEN              WI   TRAINED SPOTTER

            TREES DOWN.

&&

BORGHOFF
Special weather statement, Jul 17, 9:44 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180330-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
944 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 945 PM...SEVERE STORMS WERE LOCATED IN SOUTHERN GREEN COUNTY.
THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT AROUND 35 MPH AND
WILL REACH WESTERN ROCK COUNTY AT AROUND 10 PM. LARGE HAIL...DAMAGING
WINDS...AND BRIEF HEAVY RAINS ARE POSSIBLE WITH THESE STORMS.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:36 PM CDTSevere Thunderstorm WarningMKXFond du Lac24 min
Jul 17, 7:46 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington59 min
Jul 17, 8:02 PM CDTSpecial Marine WarningMKX58 min
Jul 17, 8:58 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette77 min
Jul 17, 11:05 PM CDTSpecial Marine WarningMKX56 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.